Forums


Treatment Issues

Cosentyx/Extreme Fatigue

  • By clweiss71

    Has anyone using Cosentyx now or in the past experienced extreme fafatigue? I have completed my 5 week dosing load and am close to taking my next dose. I have experienced fatigue from the start. I’m talking about the kind of fatigue that is so bad I can’t even wake up enough to get a drink of water from my bedside table when I know I am feeling really thirsty. I can’t get anything accomplished. I’m feeling frustrated because this is my 4th biologic. I can’t afford to be this tired every single day. This is not a side effect listed so I just wanted to know how many other people if any have experienced this with cosentyx?

    Reply Created with Sketch. reply
  • By CathyD Moderator

    Hi clweiss71,

    I don’t have experience with Cosentyx but I have a lot of experience with fatigue. I just wanted to say I’m sorry you’re suffering in this way. Fatigue can be so debilitating. Have you been able to discuss this with your rheumatologist?

    – CathyD

    Reply Created with Sketch. reply
  • By salferink5

    Sweet. Corsentyx is going to be my 4th biologic too. Was curious if anyone had tried. Clweiss71 – you don’t happen to have fibro too, do You?

    Reply Created with Sketch. reply
  • By clweiss71

    salferink5 –
    I do have fibro as well.soo far Cosentyx has worked the best for my skin issues and the psA. I suffered from one of the main side effects with my first injection which was a sinus infection. Was treated with antibiotics and it went away. I was scared it would keep happening but it hasnot. I found out since my post that I need an iron infusion so the low iron could be causing the tiredness. I will let you know once my infusions are complete. I am so thankful to be able to move and work again since starting cosentyx. Wish you well!

    Reply Created with Sketch. reply
  • By clweiss71

    salferink5 –
    I do have fibro as well. So far Cosentyx has worked the best for my skin issues and the psA. I suffered from one of the main side effects with my first injection which was a sinus infection. Was treated with antibiotics and it went away. I was scared it would keep happening but it hasnot. I found out since my post that I need an iron infusion so the low iron could be causing the tiredness. I will let you know once my infusions are complete. I am so thankful to be able to move and work again since starting cosentyx. Wish you well!

    Reply Created with Sketch. reply
    • By Casey Moderator

      Thanks for sharing, clweiss71! I’m sorry to hear that you struggled with a sinus infection, but I’m glad to hear that treatment with antibiotics was able to clear things up, and that the infection has stayed away! Interesting to read about the low iron! Makes sense! I’m curious to see if this makes a difference, and hope you’ll share the results with us! Sending positive wishes your way if you’re trying this soon! Also, I’m so glad to hear that you’ve been able to see some improvement on the cosentyx! So awesome!!! Please keep us posted! -Casey, Psoriatic-Arthritis.com Team

      Reply Created with Sketch. reply
  • By lily628

    I am on my second starter dose of Cosentyx. I get headaches every day, extreme fatigue, nausea, night sweats and no improvement. I am wondering if anyone else has had this. I’m thinking of not continuing with the medication as I have had no improvement. I was on Stelera and never had this many side effects. I’m still taking methotrexate and may just continue with that.

    Reply Created with Sketch. reply
    • By CathyD Moderator

      Hi lily628, all of the symptoms you’re currently experiencing sound extremely difficult 🙁

      With regards to not seeing any improvement yet, often these systemic medications can take months to kick in properly – did your doctor give you any idea as to when you should start to notice a difference? If you haven’t done so already, I would definitely check in with them and discuss your concerns regarding side effects and lack of progress – they should be able to advise on the best course of action for you. Please keep us updated and know that we’re thinking of you! -Catherine, Community Moderator

      Reply Created with Sketch. reply
    • By lily628

      I did speak to my rheumatologist. She is suggesting I try something else. I also can’t afford the co-pay. I’m not eligible for assistance because I’m at the cusp. My doc is now recommending Cimzia. It’s covered by medicare.
      Thanks for your support. I know this is an art and not a science.

      Reply Created with Sketch. reply
  • By Laura

    Just started Cosentyx 3 wks ago, so am in the middle of my loading dose and YES to extreme fatigue. I’ve tried so many drugs, that I’m willing to go through this IF after the loading dose, fatigue moderates. As I am now, I am no more functional than without the drug.

    Reply Created with Sketch. reply
    • By StephWillNot

      Hi – I just took my 3rd injection as well, and was only recently diagnosed with severe PsA. I feel like a truck hit me, my nose runs constantly, and the worst heartburn even though I’m on prescription treatment for GERD. My skin looks great compared to what it was like before which is good as it’s getting hot and I want to wear shorts & dresses and was uncomfortable showing my skin before. I am not ready to throw in the towel by any means but I sure am glad I’m not working currently – I’d be asleep under my desk! More so I’m thankful to find a community going through some of the same.

      Reply Created with Sketch. reply
  • By GCM

    Hello – I too, am beginning my first experience with Cosentyx. I have PsA with Uveitis (severe in the past, now in remission, hoping it stays that way!) Luckily, I have minimal to zero Psoriasis. I had to go off Humira after 4.5 years (part of that time on MTX injections with Humira); I was hospitalized twice in a few months, picking up viruses which typically weren’t see in adults…resulting in pneumonia + high temp. My Rheum decided Humira had “gone rogue” and was pushing my immune system TOO low. He wanted me to have a 5 months break from biologics; 2 months in I developed a severe PsA flare that I have been treating with oral Prednisone since July, along with a Kenalog injection 150mg.
    I am will take my 4 WEEK “Loading Dose” of 300mg (2 injections) of Cosentyx on Monday. Last week, the 3rd loading dose of 300mg hit me very hard; the first 2 weeks weren’t that bad…but I assume the levels of Cosentyx in my body have built up (plus with the 10mg daily oral Prednisone, and what is left in my body of the Kenalog/Prednisone 150mg shot). I have been having significant side effects, of severe fatigue, insomnia (even when taking 3 Amitriptyline my Rheum gave me to help for sleep…AND adding a OTC Unisom on top of it.) I was up most the night last night..while being exhausted. I am hot, and sweating all the time, feel bloated and heavy (I’ve been watching for the ‘camel hump’ and ‘moon face’ of Prednisone…but don’t think the dose I’m taking will cause that??? (I did get those Prednisone side effects a few years ago, along with 35 lb weight game while of 65mg daily oral dose when battling very severe Uveitis.) I was able to take off half the weight-gain, but never all of it…I dread it happening again!
    My questions for the group:
    1) Anyone have experience with a 300mg Cosentyx loading dose for 5 weeks? What side effects did you have? (Extreme fatigue + insomnia are my two worse side effects.)

    2)How quickly do you return to “normal” after going to the maintainance does of 150mg every 4 weeks?

    Any input from those with experience on Cosentyx would be greatly appreciated!

    Reply Created with Sketch. reply